MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SENOMARK ULTRACOR MARKER; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. SENOMARK ULTRACOR MARKER; BIOPSY INSTRUMENT
Model Number SMUC10H
Medical Device Problem Codes Break (1069); Nonstandard Device (1420); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has not been returned to the manufacturer for evaluation.However, images were provided for review.The investigation of the reported event is currently underway.(expiry date: 02/2024).
 
Event or Problem Description
It was reported that during an ultrasound guided marker placement procedure, the device allegedly broken.It was further reported that broken segments still in patient.Patient current status unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.Two medical images were reviewed.The provided mammogram images demonstrate a mass within the left breast.The mass contains a post-biopsy breast tissue marker.As reported in the complaint, the marker does not demonstrate the expected shape of a heart.Though the ring is broken, the marker appears to remain in 1 piece and is in its expected location within the mass.The senomark ultracor heart-shaped breast tissue marker is made of titanium.However rarely, the ring structure can break, resulting in the marker no longer having a heart shaped appearance.This is of no clinical significance.If the biopsy results are malignant, the marker is still visible by both mammogram and ultrasound and can be targeted for wire localization if necessary.If the biopsy results are benign and the mass is not surgically removed, the marker can remain in the patient indefinitely, regardless of its shape.Based on the image review, break cannot be confirmed as there is no enough information to confirm that the wireform is broken.However, it is confirmed that the returned images do not show the correct wireform shape.Therefore, the investigation is confirmed for the identified non-standard device issue as the wireform shape was not in correct appearance in the returned images.However, the investigation is inconclusive for the reported break as there is no objective evidence.A definitive root cause for the alleged break and identified non-standard device could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 02/2024), g3, h6 (method).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an ultrasound guided breast biopsy marker placement procedure, the device allegedly broken.It was further reported that broken device still in patient.The patient current status is unknown.
 
Event or Problem Description
It was reported that during an ultrasound guided breast biopsy marker placement procedure, the device allegedly broken.It was further reported that broken device still in patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: additional information was received and the reportability was reassessed as malfunction.H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.Two medical images were reviewed.The provided mammogram images demonstrate a mass within the left breast.The mass contains a post-biopsy breast tissue marker.As reported in the complaint, the marker does not demonstrate the expected shape of a heart.Though the ring is broken, the marker appears to remain in 1 piece and is in its expected location within the mass.The senomark ultracor heart-shaped breast tissue marker is made of titanium.However rarely, the ring structure can break, resulting in the marker no longer having a heart shaped appearance.This is of no clinical significance.If the biopsy results are malignant, the marker is still visible by both mammogram and ultrasound and can be targeted for wire localization if necessary.If the biopsy results are benign and the mass is not surgically removed, the marker can remain in the patient indefinitely, regardless of its shape.Based on the image review, break cannot be confirmed as there is no enough information to confirm that the wireform is broken.However, it is confirmed that the returned images do not show the correct wireform shape.Therefore, the investigation is confirmed for the identified non-standard device issue as the wireform shape was not in correct appearance in the returned images.However, the investigation is inconclusive for the reported break as there is no objective evidence.A definitive root cause for the alleged break and identified non-standard device could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 02/2025), g3.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SENOMARK ULTRACOR MARKER
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH   10280
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13041109
Report Number2020394-2021-02086
Device Sequence Number5436580
Product Code NEU
UDI-Device Identifier00801741032394
UDI-Public(01)00801741032394
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K123911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMUC10H
Device Catalogue NumberSMUC10H
Device Lot NumberVTFP00127
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer04/28/2022
04/28/2022
Initial Report FDA Received Date12/19/2021
Supplement Report FDA Received Date05/03/2022
05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown